MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 9/10 COCR HEAD 28MM -3; SMALL TAPER (9/10) FEMORAL HEADS : HIP METAL FEMORAL HEADS

DEPUY INTERNATIONAL LTD - 8010379 9/10 COCR HEAD 28MM -3; SMALL TAPER (9/10) FEMORAL HEADS : HIP METAL FEMORAL HEADS
Catalog Number 152190057
Medical Device Problem Codes Corroded (1131); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Not Applicable (3189); No Code Available (3191)
Date of Event 04/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The primary surgery was performed on (b)(6) 2012 via tha on the patient¿s left joint.It was reported that the patient complained pain this year.It was confirmed that 30-40 degrees posterior torsion of the stem and sterility looseness.Thus, the revision surgery was performed on (b)(6) 2019 by replacing the head (p/n: 152190057), the stem (p/n: 900524210) with sleeve (p/n: 550570) because of high risk of dislocation.Those implants were able to remove manually as a single mass, and there was no fixation to bone matrix.The investigation was requested what was the cause of sterility looseness.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).
 
Event or Problem Description
Additional information received: ad 24 june 2019.There was a corrosion between the head neck junction and corrosion between the stem and sleeve.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).No device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Corrective action was not indicated.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).No device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Corrective action was not indicated.Re-opened** the product investigation report was re-opened upon receipt of the products.Question: our customer has requested the investigation of corrosion between the head neck junction and corrosion between the stem and sleeve.(we obtained this information from sales-rep on jun 24th 2019) response: the components were implanted for 7 years.The head/neck taper has a slight taper lock identifiable.Tapers are in good condition with no sign of corrosion.On the sleeve/stem taper, some staining is present but there are no signs of corrosion.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.The products shall be retained for future reference unless specifically requested back by the complainant.The complaint was received into the company with the following comment: the primary surgery was performed on (b)(6) 2012 via tha on the patient¿s left joint.It was reported that the patient complained pain this year.It was confirmed that 30~40 degrees posterior torsion of the stem and sterility looseness.Thus, the revision surgery was performed on (b)(6) 2019 by replacing the head (p/n: 152190057), the stem (p/n: 900524210) with sleeve (p/n: 550570) because of high risk of dislocation.Those implants were able to remove manually as a single mass, and there was no fixation to bone matrix.The investigation was requested what was the cause of sterility looseness.No further information is available.No device associated with this report was received for examination.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A worldwide complaint database search found no additional related reports against the provided product code/lot code combination(s).Based on the inability to find any additional related reports against the provided product code/lot code combination(s) it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.Investigational inputs were requested as indicated per internal procedures for this failure mode.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Follow-up for additional event information, if applicable, was conducted utilizing work instruction wi-7915 appendix a.Without the physical complaint sample(s) associated with this report, it was not possible to determine if the device(s) failed to meet specification(s) at the time it was released for distribution.The device(s) associated with this event were used in the treatment of the patient as prescribed by the presiding surgeon.From the event information received, it was not possible to determine the relationship of the device to the reported event.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Investigation re-opened.The investigation was re-opened after we received the products for investigation.The products were forwarded onto the leeds bio engineering team for review.Their report (see full report attached in attachments and titled (b)(4) bio engineer report) summarised: question: our customer has requested the investigation of corrosion between the head neck junction and corrosion between the stem and sleeve.(we obtained this information from sales-rep on jun 24th 2019) response: the components were implanted for 7 years.The head/neck taper has a slight taper lock identifiable.Tapers are in good condition with no sign of corrosion.On the sleeve/stem taper, some staining is present but there are no signs of corrosion.It should be noted that the mode of failure of the prosthesis is multi-factorial and consideration has to be given to all other potential influences such as, surgical process, patient variables e.G.Activity, weight, bmi and use, anatomical considerations and patient changes over time.This report details the findings from a visual inspection of the returned parts and the information as supplied at the time of evaluation.Any conclusions from this data have to be placed into context with all other relevant factors.It is unlikely that a potential product issue was present.No corrective action is required.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.The products shall be retained for future reference unless specifically requested back by the complainant.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Corrective action was not indicated.Re-opened.The product investigation report was re-opened upon receipt of the products.Question: our customer has requested the investigation of corrosion between the head neck junction and corrosion between the stem and sleeve.(we obtained this information from sales-rep on (b)(6) 2019) response: the components were implanted for 7 years.The head/neck taper has a slight taper lock identifiable.Tapers are in good condition with no sign of corrosion.On the sleeve/stem taper, some staining is present but there are no signs of corrosion.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.The products shall be retained for future reference unless specifically requested back by the complainant.The complaint was received into the company with the following comment: the primary surgery was performed on (b)(6) 2012 via tha on the patient¿s left joint.It was reported that the patient complained pain this year.It was confirmed that 30~40 degrees posterior torsion of the stem and sterility looseness.Thus, the revision surgery was performed on (b)(6) 2019 by replacing the head (p/n: (b)(4), the stem (p/n: (b)(4), with sleeve (p/n: (b)(4), because of high risk of dislocation.Those implants were able to remove manually as a single mass, and there was no fixation to bone matrix.The investigation was requested what was the cause of sterility looseness.No further information is available.No device associated with this report was received for examination.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A worldwide complaint database search found no additional related reports against the provided product code/lot code combination(s).Based on the inability to find any additional related reports against the provided product code/lot code combination(s) it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.Investigational inputs were requested as indicated per internal procedures for this failure mode.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Follow-up for additional event information, if applicable, was conducted utilizing work instruction wi-7915 appendix a.Without the physical complaint sample(s) associated with this report, it was not possible to determine if the device(s) failed to meet specification(s) at the time it was released for distribution.The device(s) associated with this event were used in the treatment of the patient as prescribed by the presiding surgeon.From the event information received, it was not possible to determine the relationship of the device to the reported event.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Investigation re-opened.The investigation was re-opened after we received the products for investigation.The products were forwarded onto the leeds bio engineering team for review.Their report (see full report attached in attachments and titled (b)(4), bio engineer report) summarised: question: our customer has requested the investigation of corrosion between the head neck junction and corrosion between the stem and sleeve.(we obtained this information from sales-rep on (b)(6) 2019) response: the components were implanted for 7 years.The head/neck taper has a slight taper lock identifiable.Tapers are in good condition with no sign of corrosion.On the sleeve/stem taper, some staining is present but there are no signs of corrosion.It should be noted that the mode of failure of the prosthesis is multi-factorial and consideration has to be given to all other potential influences such as, surgical process, patient variables e.G.Activity, weight, bmi and use, anatomical considerations and patient changes over time.This report details the findings from a visual inspection of the returned parts and the information as supplied at the time of evaluation.Any conclusions from this data have to be placed into context with all other relevant factors.It is unlikely that a potential product issue was present.No corrective action is required no information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.The products shall be retained for future reference unless specifically requested back by the complainant.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
9/10 COCR HEAD 28MM -3
Common Device Name
SMALL TAPER (9/10) FEMORAL HEADS : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
MDR Report Key8577937
Report Number1818910-2019-92429
Device Sequence Number13916394
Product Code JDI
UDI-Device Identifier10603295276623
UDI-Public10603295276623
Combination Product (Y/N)N
PMA/510(K) Number
K871867
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number152190057
Device Lot NumberD11090834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2019
Initial Date Received by Manufacturer 04/12/2019
Supplement Date Received by Manufacturer06/14/2019
06/24/2019
07/08/2019
07/08/2019
Initial Report FDA Received Date05/03/2019
Supplement Report FDA Received Date06/21/2019
07/03/2019
07/11/2019
07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR